MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hyperglycemia (1905); Loss of consciousness (2418)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, product has not yet been returned and the provided serial number for the meter is not valid.An extended investigation has been performed for the reported complaint, and there was no indication that the product did not meet specification.The dhrs (device history record) for the freestyle strips were reviewed, and the dhrs showed the freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed within specification.A tripped trend review was conducted for the reported complaint and freestyle freedom lite meter; no trends were identified that would indicate any product related issues.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The date the incident occurred is unknown.The date entered is the date abbott diabetes care became aware of the event.The device manufacturing date is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported an unspecified reading issue with the adc blood glucose meter.The customer reported that due to this issue, she "blacked out" and was taken to hospital by ambulance where she was treated with insulin.There was no report of death or permanent injury associated with this event.

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key12778928
Report Number2954323-2021-91713
Device Sequence Number3644167
Product Code NBW
UDI-Device Identifier00699073708274
UDI-Public00699073708274
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2023
Device Model Number70914-70
Device Catalogue Number70827
Device Lot Number1159359
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight49 KG